A forum to focus on treatment related issues and side effects from treatment

Moderator: volmod

Forum rules
Please see the messages in our "Rules" section

The posts on this discussion board are made by members of the General Public and are not intended to constitute medical advice
The_petal
Posts: 19
Joined: Wed Oct 17, 2018 9:57 am

Bloating

Postby The_petal » Tue Apr 30, 2019 3:33 pm

I had the full Whipple last year with everything out (gall bladder/spleen and Pancreas) last year and have just finished a six month course of Folfirinox which wasn't as bad as I was expecting.

My scans were Ok last week and go back in 3 months.

The problem is that I now have a grossly inflated stomach which looks like I have a basket ball inside my dress and seems larger than when when I was pregnant ! Any recommendations on how to get it down ~ I have just started taking diuretics as my feet are very swollen.

PCUK Nurse Jeni
Posts: 1062
Joined: Mon Jun 14, 2010 1:30 pm

Re: Bloating

Postby PCUK Nurse Jeni » Wed May 01, 2019 4:59 pm

Hello Petal,

Great news that you have completed your post-op chemo - how fantastic to get through all of that!

Did you discuss the bloating at the time of your appointment, or was it not evident then?
The bloating could be from a lack of pancreatic enzymes - I presume you are on enzymes? If so, how many do you take?

It could be that they need increasing.

Mint is also good for tummy issues - any form (tea, cordial etc...). If these do not prove helpful, then you may be able to get some peppermint oil capsules form the gp - called Colpermin.

Do email us if these issues don't resolve.

Kind regards,

Jeni.

Jeni Jones
Pancreatic Cancer Specialist Nurse
Support Team
Pancreatic Cancer UK
email: nurse@pancreaticcancer.org.uk
support line: 0808 801 0707

The_petal
Posts: 19
Joined: Wed Oct 17, 2018 9:57 am

Re: Bloating

Postby The_petal » Thu May 02, 2019 8:01 am

It was discussed, and tapped, without comment.

Now the 40k tablets have gone I typically ally take 7*25 tablets with a meal, it was 6*40k but I think that was a bit excessive.

PCUK Nurse Jeni
Posts: 1062
Joined: Mon Jun 14, 2010 1:30 pm

Re: Bloating

Postby PCUK Nurse Jeni » Thu May 02, 2019 4:38 pm

Hi Petal,

Certainly a high dose.

Are you able to drop us an email to outline your daily routine please, or call us so we can go through any other suggestions we might have?

Best wishes,
Jeni.

Pancreatic Cancer Specialist Nurse
Support Team
Pancreatic Cancer UK
email: nurse@pancreaticcancer.org.uk
support line: 0808 801 0707

The_petal
Posts: 19
Joined: Wed Oct 17, 2018 9:57 am

Re: Bloating

Postby The_petal » Mon May 13, 2019 11:04 pm

Still suffering with incredible bloating, the only thing stopping my stomach getting any larger is that my ribs are in the way, also feet and legs look like they should be on an elephant! it's all bloody painful.

So looking for a cause, I have been on daily tinzaparin injections for the last year could they cause it?